Alert archive / Louisiana / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 199, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jul 2, 2005, 12:50 PM CDT for Caddo Parish, De Soto Parish, Louisiana. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 2, 2005, 12:50 PM CDT (17:50 UTC)
- Expired
- Jul 2, 2005, 1:45 PM CDT
- In force
- 55 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
Counties Caddo Parish, LA, De Soto Parish, LA
The radar
The Shreveport radar (KSHV), 15 km from the middle of the area, began a volume at 17:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 2, 11:40 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 5.8 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 168 J/kg
- Mixed-layer CIN
- -254 J/kg
- Mixed-layer LCL
- 1203 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 12:00 PM CDT, 50 minutes earlier.
Area forecast discussion, Jul 2, 12:00 PM CDT, 50 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT SAT JUL 2 2005 .DISCUSSION... UPDATED TO ACCOUNT FOR SVR WATCH #578 UNTIL 600 PM THIS EVENING. LAPSE ANALYSIS SHOWING INSTABILITY HAS INCREASED DRAMATICALLY ALONG AND JUST SOUTH OF THE I-20 CORRIDOR ACROSS NORTHEAST TEXAS AND CENTRAL LOUISIANA. STORMS ACROSS EAST TEXAS CONTINUE TO PROPAGATE ALONG AND SOUTH OF A STATIONARY BOUNDARY ACROSS N LA AND NE TX. WHILE DEEP LAYER SHEAR IS WEAK ACROSS THE WATCH AREA...INSTABILITY SHOULD MORE THAN MAKE UP FOR WEAKER STEARING CURRENTLY ALOFT. COLD POOL HAS DEVELOPED BEHIND THE LINE OF ONGOING CONVECTION AND THUS DEEP LAYER SHEAR PROGS ARE LIKELY UNREPRESENTATIVE. UPDATE OUT SHORTLY...13. && .PRELIMINARY POINT TEMPS/POPS... SHV 95 73 98 75 / 70 20 20 10 MLU 93 73 94 73 / 50 20 20 10 DEQ 93 69 96 74 / 20 10 10 10 TXK 94 72 97 75 / 20 10 10 10 ELD 94 72 96 74 / 20 10 10 10 TYR 95 74 98 75 / 70 20 20 10 GGG 95 74 98 75 / 70 20 20 10 LFK 96 75 98 74 / 70 20 20 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 13
Hazardous weather outlook, Jul 2, 6:00 AM CDT, 6 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 600 AM CDT SAT JUL 2 2005 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-021700- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 600 AM CDT SAT JUL 2 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... SHOWERS AND THUNDERSTORMS WILL INCREASE IN AREAL COVERAGE DURING THE DAY ACROSS NORTH TEXAS AND SOUTH CENTRAL OKLAHOMA...AND MOVE EAST AND SOUTHEAST ACROSS NORTHEAST TEXAS AND INTO WEST CENTRAL LOUISIANA. SOME OF THE THUNDERSTORMS MAY BECOME SEVERE...PRODUCING ISOLATED STRONG AND DAMAGING WIND GUSTS...AND MORE ISOLATED LARGE HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...SHOULD NOT BE NEEDED TODAY OR TONIGHT.
In the hours before
Local storm report, Jul 2, 12:16 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1216 PM CDT SAT JUL 02 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1135 AM TSTM WND DMG NEW LONDON 32.27N 94.93W
07/02/2005 RUSK TX LAW ENFORCEMENT
TREES DOWN.
&&
JDLocal storm report, Jul 2, 12:17 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1217 PM CDT SAT JUL 02 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 AM DOWNBURST MOUNT ENTERPRISE 31.91N 94.68W
07/02/2005 RUSK TX LAW ENFORCEMENT
TREES DOWN.
&&
JDThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 11:27 AM CDT | Severe Thunderstorm Warning | SHV | Rusk | 63 min |
| Jul 2, 12:06 PM CDT | Severe Thunderstorm Warning | SHV | Nacogdoches, Panola, Shelby | 54 min |
| Jul 2, 1:30 PM CDT | Severe Thunderstorm Warning | SHV | Bossier, Red River | 60 min |
| Jul 2, 1:41 PM CDT | Severe Thunderstorm Warning | SHV | Natchitoches | 64 min |
| Jul 2, 1:48 PM CDT | Severe Thunderstorm Warning | SHV | Bienville | 57 min |
| Jul 2, 2:26 PM CDT | Severe Thunderstorm Warning | SHV | Grant, Winn | 64 min |
| Jul 2, 3:17 PM CDT | Severe Thunderstorm Warning | SHV | Caldwell, LaSalle | 58 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.